U.S. doctors online nowAsk doctors free
Vincennes, IN
A 31-year-old male asked:

31 yo male, just started zocor in jan, on eliquis. wbc 3.9, rbc 3.94, hgb 11.5, hct 34, plt 110, mpv 10.9, ast 50. no symptoms, found on yearly labs. what could be the cause of the low numbers and high ast? all other labs normal. should i be worried?

2 doctor answers2 doctors weighed in
Dr. Donald Colantino
Internal Medicine 61 years experience
Hematologist: Your tests show diminished levels of red cells, white cells and platelets. This demonstrates a bone marrow problem. It could be a primary bone marrow disorder or the result of some toxicity. A hematologist should be consulted for diagnosis and treatment. Mild elevation of AST could be indicative of viral hepatitis or be secondary to the hematopoietic disorder. I assume you have had no bleeding t
Dr. Gurmukh Singh
Pathology 49 years experience
Need more info: All laboratory results need to be interpreted in the clinical context and the doctor who ordered the tests is usually in the best position to do that. Talk to the doctor who ordered the tests. Having said that, I agree with the suggestion by Dr. C that you should see a hematologist, after discussion with your doctor. Wish you good health!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 5, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.